Repository of Research and Investigative Information

Repository of Research and Investigative Information

Ilam University of Medical Sciences

Acute renal failure and hemolytic uremic syndrome in overdose with n-acetyl cysteine after acetaminophen poisoning

Sun Nov 27 21:49:42 2022

(2021) Acute renal failure and hemolytic uremic syndrome in overdose with n-acetyl cysteine after acetaminophen poisoning. Nephro-Urology Monthly. ISSN 22517006 (ISSN)

Full text not available from this repository.

Official URL: https://www.scopus.com/inward/record.uri?eid=2-s2....

Abstract

Context: Acetylcysteine is an effective treatment for acetaminophen poisoning. The preparation and dose calculation of acetylcys-teine is associated with medical errors. The prevalence of this error is 34 globally. Case report: A 15-year-old girl took an overdose of acetaminophen in a suicide attempt. Acetylcysteine intravenous was ordered. Due to the medication error by the nurse, she received a 10-fold overdose of intravenous acetylcysteine in both initial loading dose and maintenance dose, at first day. On the second day, the patient showed abdominal pain, nausea, vomiting, and elevated liver enzymes. Her hemoglobin, hematocrit, and platelet quickly decreased. Subsequently, she developed oliguria, anuria, and rising serum creatinine levels. The patient was diagnosed with uremic hemolytic syndrome. She underwent hemodialysis and was treated with plasmapheresis, blood transfusions, and platelets. Discussion: The effects of acetaminophen poisoning and acetylcysteine overdose may be much more severe and have a greater impact on patient survival than each poisoning alone. Timely and accurate treatment measures can help prevent long-term side effects. © 2021, Author(s).

Item Type: Article
Creators:
CreatorsEmail
Asadzadeh, R.UNSPECIFIED
Khalighi, Z.UNSPECIFIED
Mamizadeh, N.UNSPECIFIED
Hadavi, M.UNSPECIFIED
Ghaysouri, A.UNSPECIFIED
Mozafari, A.UNSPECIFIED
Keywords: Acetylcysteine Medication Error Renal Failure hemoglobin paracetamol abdominal pain acute kidney failure anuria Article blood transfusion bronchoscopy case report child clinical article computer assisted tomography creatinine blood level drug overdose dyspnea erythema estimated glomerular filtration rate female hematocrit hemodialysis hemolytic anemia hemolytic uremic syndrome hospitalization hot flush human intensive care unit lung edema nausea and vomiting oliguria overall survival peritoneal dialysis plasmapheresis platelet count prevalence pruritus school child suicide attempt thrombocyte urinalysis
Divisions:
Journal or Publication Title: Nephro-Urology Monthly
Journal Index: Scopus
Volume: 13
Number: 3
Identification Number: https://doi.org/10.5812/numonthly.114074
ISSN: 22517006 (ISSN)
Depositing User: مهندس مهدی شریفی
URI: http://eprints.medilam.ac.ir/id/eprint/3797

Actions (login required)

View Item View Item